[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] High BGs--Advice, Please!
- Subject: Re: [IP] High BGs--Advice, Please!
- From: John Neale <email @ redacted>
- Date: Mon, 19 Oct 1998 19:30:28 +0200
> Could stress alone be causing this? If so, is there something I can do
> about it? I cannot postpone my training program without losing the
> opportunity (also, there is no reason to suppose I would be any less
> stressed even if I WERE able to postpone). My endo didn't seem too
> concerned when I spoke to her, but that was before I pulled out all the
> stops in terms of trying to get this problem under control . . . and
Over the years (creak!) I've learned that all sorts of unexpected things
can throw my bg. Forget what the textbook says. These are things I've
observed in myself.
Airplane flights are one of them. I'm a fairly relaxed traveller, but
after even a short flight my bg's can go through the roof unless I up my
basal for the next 6 hours.
Computer induced stress is another! I was in England last week in an
unfamiliar environment doing some database work. I was working late in
one of those IT rooms stuffed full of equipment with all those whirring
fans and cooling systems. My bg just kept rising. I bolused and bolused,
and still it stuck high. I'd hardly eaten all day. I abandonned the pump
and it took 10 units of Humalog by needle to bring it down again (for me
that's a LOT of insulin). The same insulin worked just fine the next
day... and I had no illness coming on. Go figure...
Basically look for clues, look for patterns. It'll help you predict and
provide in future. But if you don't find any, well, as Bob's doctor
says, that's diabetes...
mailto:email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/